I am a 46 year old, post-op, male to female transgender. I had my gender correction surgery ("GRS") in August, 2013. I have been on hormone therapy for over 6 years. I now take a lower dose of Estrodial (2mg tablet twice daily down from up to 8mg twice daily), 100mg Spironolactone/Aldactone twice daily, and 5mg of Finasteride/Propecia once daily. I am experiencing severe fatigue, depression, insomnia, anemia (it shows up every time I have blood work done even though I stay to a healthy diet and exercise every day), severe anxiety, short breath and dizziness. I experienced some or all of the above symptoms from time to time with varying degrees of intensity prior to my GRS. Does anyone else share this experience or know whether it is common or has a particular usual cause?
I cannot find any comprehensive information or studies tracking hormone and anti-androgen drug therapy effects with long term use nor how GRS (which includes removal of testicles / I have also searched topics involving orchiectomy, either partial or bilateral, in cases of testicular cancer) generally impacts the endocrine system. My concern is that the irreversible removal of the testicles and the testosterone they produce can create a host of physical issues which are complicated by continued manipulation of the endocrine system with hormone therapy.
I would love to hear any thoughts about these issues. The world can be a lonely place when you are transgender and the medical community serving your particular geographic region appears to have little comprehension of the physiological issues faced by transgender patients. Thank you.
You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.